Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 20, 2008, 4:21 PM CST. It took effect at Dec 21, 2008, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 4:21 PM CST (22:21 UTC)
- In effect from
- Dec 21, 2008, 6:00 AM CST
- Expired
- Dec 22, 2008, 3:26 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
141 WHUS73 KGRB 202221 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 PM CST SAT DEC 20 2008 ...WINDS WILL INCREASE TO GALE FORCE ON SUNDAY AND SUNDAY NIGHT... .A STORM SYSTEM OVER NORTHERN MINNESOTA WILL INTENSIFY...AND DROP SOUTHEAST TO CENTRAL LAKE MICHIGAN EARLY SUNDAY. THE STRENGTHENING STORM WILL CAUSE WINDS TO INCREASE TO GALE FORCE OVER THE REGION ON SUNDAY AND SUNDAY NIGHT. LMZ542-543-210630- /O.NEW.KGRB.GL.W.0017.081221T1200Z-081222T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 PM CST SAT DEC 20 2008 ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY. WINDS ON SUNDAY MORNING WILL BECOME NORTHWEST AND INCREASE TO 35 KNOT GALES...WHICH SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON... AND CONTINUE THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-210630- /O.NEW.KGRB.GL.W.0017.081221T1800Z-081222T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 421 PM CST SAT DEC 20 2008 ...GALE WARNING IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST MONDAY. WINDS ON SUNDAY MORNING WILL BECOME NORTHWEST AND INCREASE TO 35 KNOT GALES DURING THE AFTERNOON...SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON...AND CONTINUE THROUGH SUNDAY NIGHT ON THE NORTHERN HALF OF THE BAY OF GREEN BAY...AS WELL AS THE NEARSHORE WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
707 WHUS73 KGRB 210243 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 843 PM CST SAT DEC 20 2008 ...WINDS WILL INCREASE TO GALE FORCE ON SUNDAY AND SUNDAY NIGHT... .A STORM SYSTEM OVER SOUTHWEST WISCONSIN WILL CONTINUE TO INTENSIFY...AND PUSH EAST TO CENTRAL LAKE MICHIGAN EARLY SUNDAY. THE STRENGTHENING STORM WILL CAUSE WINDS TO INCREASE TO GALE FORCE OVER THE REGION ON SUNDAY AND SUNDAY NIGHT. LMZ542-543-211045- /O.CON.KGRB.GL.W.0017.081221T1200Z-081222T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 843 PM CST SAT DEC 20 2008 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... NORTHWEST WINDS ON SUNDAY MORNING WILL INCREASE TO 35 KNOT GALES...WHICH SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON... AND CONTINUE THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-211045- /O.CON.KGRB.GL.W.0017.081221T1800Z-081222T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 843 PM CST SAT DEC 20 2008 ...GALE WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST MONDAY... WEST TO NORTHWEST WINDS ON SUNDAY MORNING WILL INCREASE TO 35 KNOT GALES DURING THE AFTERNOON...SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON...AND CONTINUE THROUGH SUNDAY NIGHT ON THE NORTHERN HALF OF THE BAY OF GREEN BAY...AS WELL AS THE NEARSHORE WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
425 WHUS73 KGRB 211040 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 440 AM CST SUN DEC 21 2008 ...GALE FORCE WINDS EXPECTED TODAY... .A STORM SYSTEM WILL DEPART THE AREA TODAY. A STRONG PRESSURE GRADIENT BEHIND THE SYSTEM WILL CREATE GALE CONDITIONS INTO THE EVENING HOURS. LMZ542-543-211845- /O.EXT.KGRB.GL.W.0017.081221T1200Z-081222T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 440 AM CST SUN DEC 21 2008 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-211845- /O.EXT.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 440 AM CST SUN DEC 21 2008 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-211845- /O.NEW.KGRB.SC.Y.0082.081221T1200Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 440 AM CST SUN DEC 21 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS TO 30 KTS ARE EXPECTED INTO THE EVENING HOURS. REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
680 WHUS73 KGRB 211314 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 714 AM CST SUN DEC 21 2008 ...GALE FORCE WINDS EXPECTED TODAY... .A STORM SYSTEM WILL DEPART THE AREA TODAY. A STRONG PRESSURE GRADIENT BEHIND THE SYSTEM WILL CREATE GALE CONDITIONS INTO THE EVENING HOURS. LMZ522-212115- /O.UPG.KGRB.SC.Y.0082.000000T0000Z-081222T0600Z/ /O.EXA.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 714 AM CST SUN DEC 21 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST GALES TO 35 KTS ARE EXPECTED INTO THE EVENING HOURS. REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-212115- /O.CON.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 714 AM CST SUN DEC 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-212115- /O.CON.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 714 AM CST SUN DEC 21 2008 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
905 WHUS73 KGRB 211634 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1034 AM CST SUN DEC 21 2008 ...GALE FORCE WINDS TO CONTINUE... .A STORM SYSTEM WILL CONTINUE TO DEPART THE AREA TO THE EAST THIS AFTERNOON. A TIGHT PRESSURE GRADIENT BEHIND THE SYSTEM WILL CONTINUE TO BRING GALE CONDITIONS INTO THE EVENING HOURS. LMZ522-542-543-220045- /O.CON.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1034 AM CST SUN DEC 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS WILL CONTINUE INTO THE EVENING HOURS. REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-220045- /O.CON.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1034 AM CST SUN DEC 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
094 WHUS73 KGRB 212116 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CST SUN DEC 21 2008 ...GALE FORCE WINDS TO CONTINUE... .A STORM SYSTEM WILL CONTINUE TO DEPART THE AREA TO THE EAST. A TIGHT PRESSURE GRADIENT BEHIND THE SYSTEM WILL CONTINUE TO BRING GALE FORCE CONDITIONS INTO THE OVERNIGHT HOURS ACROSS THE NEAR SHORE WATERS. LMZ521-522-541>543-220530- /O.EXT.KGRB.GL.W.0017.000000T0000Z-081222T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 316 PM CST SUN DEC 21 2008 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THE OVERNIGHT HOURS. FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
198 WHUS73 KGRB 220926 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 AM CST MON DEC 22 2008 ...WINDS DIMINISHING OVER THE LAKE... LMZ521-522-541>543-221700- /O.CAN.KGRB.GL.W.0017.000000T0000Z-081222T1000Z/ /O.NEW.KGRB.SC.Y.0083.081222T0926Z-081222T1700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 326 AM CST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS TO 30 KTS WILL CONTINUE TO DIMINISH THROUGH THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:16 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 20, 3:16 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CST SAT DEC 20 2008 .SHORT TERM...LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW AN UPPER LOW SPINNING ACROSS THE NORTHERN PLAINS...WITH AN INVERTED SURFACE TROUGH EXTENDING FROM NORTHERN MN TO EASTERN IA. RELATIVELY STRONGER SHORTWAVE ROTATING AROUND THIS UPPER LOW IS HELPING TO GENERATE WIDESPREAD LIGHT TO MODERATE SNOW THAT HAS BEEN SPREADING ACROSS MUCH OF THE STATE THIS AFTERNOON. UPSTREAM REPORTS SHOW GENERALLY 2-4 INCHES ACROSS MINNESOTA WITH ISOLATED 5-6 INCH AMOUNTS. SE FLOW LIGHT LAKE EFFECT HASNT BEEN THAT RESPONSIVE TO INCREASING MID-LEVEL MOISTURE...BUT HAVE TO THINK THAT WILL QUICKLY CHANGE AS LIGHT SNOW MOVES IN. AS FORCING FROM THE APPROACHING SHORTWAVE AND TROUGH INCREASES...SNOW ACCUMS AND HEADLINES ARE THE OBVIOUS FORECAST CONCERNS THROUGH TOMORROW. TONIGHT...STRONG SHORTWAVE ROTATING AROUND THE UPPER LOW OVER THE NORTHERN PLAINS WILL HEAD TOWARDS SOUTHERN LAKE MICHIGAN...WHILE PUSHING AN INVERTED SURFACE TROUGH OUR DIRECTION. STRONG POCKET OF -DIVQ ALONG WITH SOME MID-LEVEL FGEN WILL CONTINUE TO ADVANCE THE LIGHT TO MODERATE SNOW OVER THE WESTERN AND CENTRAL PART OF THE STATE NORTHEAST THROUGH THE LATE AFTERNOON HOURS. THIS FORCING WILL SLOW ITS FORWARD PROGRESS TONIGHT...AND GIVE NORTH-CENTRAL AND NE WISCONSIN A PROLONGED PERIOD OF SNOW. LOOKING AT MODEL CROSS-SECTIONS...MUCH OF THIS FORCING IS ABOVE THE DENDRITIC GROWTH ZONE...SUGGESTING HIGHER END SNOW-LIQUID RATIOS BETWEEN 15-25:1 IS THE WAY TO GO. OTHER TECHNIQUES LIKE THE ROEBBER/COBB ALSO SAY THAT 15-20:1 RATIOS ARE MORE LIKELY. MODEL QPFS SUGGEST ANYWHERE BETWEEN 0.25 TO 0.35 IN LIQUID WILL FALL LATE THIS AFTERNOON THROUGH TONIGHT...WHICH WOULD EQUATE TO ABOUT 4 TO 6 INCHES OVER AN 12-18 HOUR PERIOD ACROSS THE FORECAST AREA. HIGHEST AMOUNTS WILL RESIDE OVER AREAS ADJACENT TO LAKE MICHIGAN DUE TO 6-9 HOURS OF SE FLOW LAKE ENHANCEMENT. HAVE TOSSED AROUND THE IDEA OF UPGRADING TO WARNINGS DUE TO THIS ENHANCEMENT...ESPECIALLY HEADING NORTH OVER KEWAUNEE/DOOR/MARINETTE WHERE ENHANCEMENT WILL OCCUR THE LONGEST. GIVEN UNCERTAINTIES WITH CURRENT STRUGGLING LAKE EFFECT...AND IN COLLABORATION WITH MQT...FEEL ITS BEST TO STAY THE COURSE AND LET THE EVENING CREW SEE HOW THIS ENHANCEMENT EVOLVES BEFORE OPENING ANOTHER CAN OF WORMS. LASTLY...AS THE COLD FRONT GRINDS TO A HALT ACROSS THE AREA OVERNIGHT...SNOW WILL COME TO AN END FIRST ACROSS CENTRAL WISCONSIN...WITH GUSTY NW WINDS CREATING BLOWING AND DRIFTING SNOW. TOMORROW...WITH THE UPPER LOW DIRECTLY OVERHEAD...THE INVERTED TROUGH HANGS UP ACROSS THE U.P./WI BORDER FOR MUCH OF THE MORNING BEFORE SHIFTING SOUTH WHILE WASHING OUT DURING THE AFTERNOON. NORTH TO NW WINDS BETWEEN 30-40 KNOTS AT 850MB WILL INCREASE THROUGH THE DAY AS IT BRINGS DOWN COLDER AIR IN THE NEG UPPER TEENS. THIS WILL EVENTUALLY CRANK UP SOME LAKE ENHANCEMENT OFF LAKE SUPERIOR TOWARDS VILAS AND ONEIDA COUNTIES THAT WILL ADD ON SEVERAL MORE INCHES THROUGH THE AFTERNOON. AS A RESULT...ALL LOCATIONS WILL SEE OCCASIONAL LIGHT SNOW OR SNOW SHOWERS THROUGH THE DAY...BUT THE HIGHEST ACCUMULATIONS WILL RESIDE ACROSS THE NORTHERN FORECAST AREA...AND SPECIFICALLY INTO VILAS COUNTY WHERE 2-4 ADDITIONAL INCHES WILL FALL. OTHERWISE...A GENERAL HALF INCH SOUTH TO 3 NORTH LOOKS GOOD. WITH THE INVADING ARCTIC AIR AND GUSTY NW WIND...TEMPS WILL RANGE FROM THE MIDDLE SINGLE DIGITS OVER CENTRAL WI TO THE LOWER 20S OVER THE DOOR PENINSULA. WIND CHILLS WILL APPROACH -20F OVER CENTRAL WI. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...ACTIVE PATTERN CONTINUES...WITH LINGERING LES...BLOWING SNOW AND WIND CHILL CONCERNS SUN NGT INTO MONDAY...THE POTENTIAL FOR MORE SNOW TUES INTO WEDS... AND PERHAPS ANOTHER STG SYSTEM WITH MIXED PCPN AT THE END OF THE WORK WEEK. WINTER WX ADVISORIES WILL CONTINUE INTO SUNDAY EVG ACROSS VILAS/ONEIDA COUNTIES...WHERE RESIDUAL LK-EFFECT SNOW SHOWERS WILL BRING AN ADDL 1-3 INCHES OF SNOW. THE SNOW WILL TAPER OFF OVERNIGHT AS WINDS BACK AND DRIER AIR ADVECTS ACROSS WSTRN LK SUP. A TIGHTENING PRESSURE GRADIENT...CAA...AND AN INCREASING ISALLOBARIC GRADIENT WILL KEEP BLUSTERY/WINDY CONDITIONS IN THE FCST FOR AT LEAST THE EVG HOURS... WITH A GRADUAL DECREASE DURING THE OVERNIGHT HOURS. HAVE KEPT AREAS OF BLOWING SNOW IN THE FCST...BUT BUMPED UP TO DEFINITE BLOWING SNOW ALONG THE LKSHR...WHERE FREQUENT GUSTS TO 35 TO 40 MPH ARE LIKELY. WOULD NOT BE SURPRISED IF WE NEED TO ISSUE A BLOWING SNOW ADVISORY OR PERHAPS EVEN A BRIEF BLIZZARD WARNING FOR THE LKSHR COUNTIES ON SUNDAY NIGHT. WILL ALSO EVENTUALLY NEED WIND CHILL ADVISORY HEADLINES...AS WIND CHILLS PLUMMET TO -20 TO -30 OVER ALL BUT FAR NE WI SUNDAY NIGHT...AND REMAIN BLO CRITERIA INTO MONDAY MORNING. AFTER A BRIEF DRY PERIOD BENEATH A TRANSITORY HIGH PRESSURE SYSTEM ON MONDAY AND EARLY MONDAY NIGHT...STG ISENT LIFT WILL BRING SNOW BACK TO THE FORECAST AREA LATE MONDAY NIGHT INTO TUESDAY. WITH STG DYNAMICS ASSOC WITH AN UPPER LEVEL JET AND A 40+ KT LLJ...AND MIXING RATIOS INCREASING TO 2.5-3.0 G/KG...THIS SYSTEM LOOKS LIKE IT HAS THE POTENTIAL TO BE AN ADVISORY EVENT. WHAT IS PERHAPS EVEN MORE INTERESTING IS THE STG SFC WAVE THAT THE ECMWF DEEPENS ALONG THE FRONTAL BOUNDARY...AND MOVES THROUGH THE WSTRN GREAT LKS ON WEDNESDAY. THE GFS WAS SHOWING SOMETHING SIMILAR ABOUT 3 MODEL RUNS AGO...LENDING A LITTLE MORE CREDENCE TO THIS SOLN. MADE SOME LAST MINUTE ADJUSTMENTS TO THE WEDS FCST...AND INCREASED POPS TO LIKELY OVER OUR EASTERN COUNTIES. IF THE ECMWF VERIFIES...THIS COULD BE THE SECOND PUNCH OF A DECENT SNOW STORM. A SIMILAR SETUP OCCURS DURING THE THURSDAY NIGHT THROUGH FRIDAY NIGHT PERIOD...WITH PCPN DEVELOPING DUE TO INCREASING ISENT LIFT THURSDAY NIGHT...FOLLOWED BY A STG LOW PRESSURE SYSTEM MOVG THROUGH THE RGN FRIDAY INTO FRIDAY NIGHT. THE MAIN DIFFERENCE IS THE TRACK...WHICH IS MUCH FARTHER TO THE WEST...RESULTING IN THE WARM SECTOR LIFTING THROUGH MUCH OF WI...AND ASSOC PCPN TYPE ISSUES. HAVE INCREASED POPS DURING THIS PERIOD...RAISED TEMPS... AND MENTIONED A MIX OF RAIN/SNOW IN THE FRIDAY FCST FOR NOW. && .AVIATION...SNOW WILL CONTINUE TO SPREAD ACROSS THE TAF SITES LATE THIS AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...BEFORE DIMINISHING FIRST AT AUW/CWA LATE. CONDITIONS IN THE SNOW WILL GENERALLY RANGE FROM LIFR TO IFR. OCCASIONAL SNOW WILL CONTINUE FOR MUCH OF THE DAY TOMORROW...WITH THE HIGHEST ACCUMS NEAR RHI WHERE A LOW LEVEL TROUGH IN COMBINATION WITH LAKE ENHANCEMENT WILL BOOST SNOWFALL RATES. NORTHWEST WINDS WILL ALSO BECOME GUSTY LATE TONIGHT FOR CWA/AUW AND TOMORROW MORNING FOR RHI/GRB WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. A GRADUAL IMPROVEMENT TREND IN THE CIGS/VSBYS SHOULD OCCUR LATE IN THE DAY TOMORROW. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR WIZ011>013- 018>022-030-031-035>040-045-048>050-073-074. WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST SUNDAY NIGHT FOR WIZ005-010. && MPC/KIECKBUSCH
Hazardous weather outlook, Dec 20, 4:02 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 402 PM CST SAT DEC 20 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 402 PM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL FALL ACROSS THE ENTIRE FORECAST AREA...WITH A GENERAL ACCUMULATION OF 3 TO 5 INCHES EXPECTED IN MOST LOCATIONS BY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY AS THE STORM SYSTEM DEPARTS THE AREA ON SUNDAY AND SUNDAY NIGHT...LOOK FOR INCREASING NORTHWEST WINDS...BLOWING SNOW...AND WIND CHILLS DROPPING TO 20 TO 30 BELOW ZERO. THE STRONGEST WINDS AND MOST SIGNIFICANT BLOWING SNOW WILL OCCUR ALONG THE LAKESHORE COUNTIES LATE SUNDAY INTO SUNDAY EVENING. LOCAL GROUND BLIZZARD CONDITIONS ARE POSSIBLE THERE...SO MOTORISTS WITH TRAVEL PLANS ON HIGHWAY 42...HIGHWAY 57 AND INTERSTATE HIGHWAY 43 SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS. ANOTHER STORM SYSTEM IS FORECAST TO IMPACT THE REGION ON TUESDAY AND WEDNESDAY...BRINGING THE POTENTIAL FOR MORE SIGNIFICANT SNOWFALL ACCUMULATIONS. THERE ARE INDICATIONS THAT AN ADDITIONAL STORM SYSTEM COULD BRING HAZARDOUS TRAVEL CONDITIONS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. MIXED PRECIPITATION IS POSSIBLE WITH THIS SYSTEM...BUT IT IS STILL TOO EARLY TO DETERMINE SPECIFIC IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-212215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 402 PM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE IN SNOW FOR MOST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A GALE WARNING HAS BEEN ISSUED FOR SUNDAY AND SUNDAY NIGHT. NORTHWEST WINDS WILL INCREASE ON SUNDAY...WITH FREQUENT GUSTS OVER 35 KNOTS EXPECTED SUNDAY AFTERNOON AND EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TUESDAY INTO WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY. MPC/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:01 PM CST | Winter Weather Advisory | GRB | Kewaunee | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.